MAUDE Adverse Event Report: KARL LEIBINGER MEDIZINTECHNIK GMBH & CO. KG TWIST DRILL

KARL LEIBINGER MEDIZINTECHNIK GMBH & CO. KG TWIST DRILL
Model Number 25-449-07-91
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 12/01/2018
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(b)(4).Multiple mdr reports were filed for this event, please see associated report: mdr: 9610905-2018-00335.Reference exemption number e2017029.
 
Event or Problem Description
It was reported that a twist drill broke during use and the broken piece was not located.
 
Additional Manufacturer Narrative
The product was analyzed and it was determined that only a portion of the product was returned.There were no indications of material or manufacturing defects.An investigation was performed on the basis of complaint statistics.The complaint percentage was calculated, and it is determined that the complaint percentage falls within the design risk limits adhered to at klm.During the investigation the product lot number identified was reviewed in the device history records.The dhr review showed no discrepancies or anomalies.The failure root cause cannot be determined due to no device being returned.If further information is obtained that might add value to the contents of the investigation report, an additional follow-up report will be submitted.Updated lot number.Updated manufactured date.

Brand Name
TWIST DRILL
Common Device Name
TWIST DRILL
Manufacturer (Section D)
KARL LEIBINGER MEDIZINTECHNIK GMBH & CO. KG
kolbinger strasse 10
muehlheim/donau, 78570
GM  78570
MDR Report Key8143597
Report Number9610905-2018-00334
Device Sequence Number13507166
Product Code HTW
UDI-Device Identifier00888118040770
UDI-Public(01)00888118040770
Combination Product (Y/N)N
PMA/510(K) Number
CLS 1 EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2018
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 12/01/2018
Report Date (Section F) 12/01/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model Number25-449-07-91
Device Lot Number33233760
Was Device Available for Evaluation? No
Was the Report Sent to FDA? Yes
Distributor Facility Aware Date02/21/2019
Event Location Hospital
Date Report to Manufacturer12/01/2018
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/01/2018
Supplement Date Received by Manufacturer02/21/2019
Initial Report FDA Received Date12/07/2018
Supplement Report FDA Received Date03/09/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient Age24 YR